Jump to content
Important Survey - Please Participate ×

27 year old 3/4 done in withdrawal


[Bu...]

Recommended Posts

Hi,

 

I'm happy I found this group, I'm 27 years old and live in Belgium. I have been misdiagnosed with Lyme disease, looking back I think I just had anxiety problems and depression. My doctor has prescribed me a mix of benzos Klonezepam and Zopiclone which are just synonyms for garbage as you guys know. I have been given them to me when I was 19 years old. I really wonder if it is okay for me to be angry at my mom for this because she and the doctor made this decision for me to put me on "sleep medication" for my sleep issues. My mom can't take any critism and my family kicked me out because when I realized that the benzos were making me sick instead of Lyme disease, what I had believed most of my life I really flipped, I was so angry, and they feel this angry is unjustified that I just should be angry at the doctors. My mom says she didn't know well if I would ask the doctor he would also say "I didn't know" so he's not to blame also? I have lost 8 years of my life because of this crap and no one wants to take responsibility for this and when I critize them they don't wanna hear it? This question has put me in therapy for the last 6 months, I hope someone here can say something about this..

 

Thanks..

Link to comment
Share on other sites

Hello bugsbunny,

 

Welcome to Benzo Buddies!  I'm sorry you were misdiagnosed with Lyme disease, I also suffered due to a misdiagnosis. It's very easy to play the blame game.  I did this myself.  In the end it's not healthy or productive to focus on who is to blame, what is important is to keep moving forward towards benzo freedom.  You are still very young, I was in my 60's when I tapered off and it was the best thing I've done for my future health and wellbeing.  I think your parents were trying to do their best, that is all we can do as parents.

 

You mention that you are 3/4 of the way through your taper.  Are you still taking both clonazepam and zopiclone?  What kind of taper plan are you following?

 

Generally a slow taper is recommended to help minimize withdrawal symptoms.  It is suggested to taper no more than 5-10% every 10-14 days.

 

I'll give you a link to the Withdrawal Support Board. You'll find others in the same situation as yourself, it really helps to know you are not alone. 

 

We'll be happy to support and encourage you as you taper off and recover.  You have a long life ahead of you, look towards that future that will be without benzos.  Please do ask questions, we're here to help.

 

 

Withdrawal Support (during your taper)

 

pianogirl  :smitten:

Link to comment
Share on other sites

Hi Bugsbunny,

 

You are upset, aren't you?  :D

 

I was too. But no longer nowadays. I was upset against my sleep doctor who prescribed me Rivotril (Clonazepam) and the only thing he said to me at the time was: it did a lot of good for this patient, that patient...Not one words on the side effects, the dependency and how difficult to come out of that. At that time I was no longer a young man. I considered myself as an enough grown person but I let that doctor fool me like with a child. So I was angry with him, but not only with him. I was angry with myself and I called me name every time I thought I could have avoided all that mess by simply reading the small product information piece of paper shipped with the medication. I didn't! And when I did, it was too late.

 

When I went out of Benzo after 3.5 years use and gently recover during another couple of years, my perspective gradually shifted. I'm now a different person healthier, happier, more tolerant. Have a better health changes the way you see things. I'm sure you will stay better and will see things differently. In the new picture you will see that your mother has taken the best decision at that precise moment viewed all the circumstances. No mother wants to see their child suffer. Proof is that she took the difficult decision to give her own opinion and agreement while she could have said "No, I know nothing! I let the decision in the hands of the more knowledgeable GP".

 

Of course from time to time it happened to me to think: "Oh gosh, if only I knew...". But then the immediate thought that followed was "There is a reason for a thing to happen and I'm healthy now!". As things evolve with time I'm more than certain that you too will come to forgive a lot of people. That because you will feel much better and you know that every thing happened for a reason.

Wish you all the best!  :smitten:

Link to comment
Share on other sites

Hi thanks for the replies,

 

@pianogirl

 

I have already tapered off the zopiclone (7,5mg), I'm now tapering off the Clonezepam I came from 2mg now I am on 0.24mg and still take an anti-depressant (trazodone) that I will have to taper off after the Clonezepam. I use the Ashton Manual to taper off.

 

Kind regards,

 

Lieven

Link to comment
Share on other sites

Hi thanks for the replies,

 

@pianogirl

 

I have already tapered off the zopiclone (7,5mg), I'm now tapering off the Clonezepam I came from 2mg now I am on 0.24mg and still take an anti-depressant (trazodone) that I will have to taper off after the Clonezepam. I use the Ashton Manual to taper off.

 

Kind regards,

 

Lieven

 

You are doing very well with your taper thus far.  Good healing to you as you complete the taper and recover. You are doing the right thing by working on just one medication at a time!

 

PG  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...